Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 71, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 4, 2018, 12:07 AM CDT for Travis County, Williamson County, Texas. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2018, 12:07 AM CDT (05:07 UTC)
- Expired
- Jun 4, 2018, 1:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 44 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 12:14 AM CDT | TSTM WND GST 60 | 3 Ne Pflugerville, TX | AMATEUR RADIO SPOTTER REPORTS 60 MPH WIND GUSTS ONGOING NEAR TOLL 45 AND TOLL 130. |
| Jun 4, 12:15 AM CDT | TSTM WND DMG | Pflugerville, TX | NUMEROUS MEDIUM AND LARGE TREE LIMBS SNAPPED NEAR AND NORTHEAST OF PFLUGERVILLE. |
| Jun 4, 12:31 AM CDT | TSTM WND DMG | 2 S Leander, TX | 50 FOOT SECTION OF FENCE HAS BEEN BLOWN DOWN. |
| Jun 4, 12:35 AM CDT | TSTM WND DMG | Anderson Mill, TX | SMALL TO MEDIUM SIZED TREE BRANCHES SNAPPED. |
| Jun 4, 12:41 AM CDT | TSTM WND DMG | Volente, TX | LARGE RED OAK WAS SEVERELY DAMAGED AS WELL AS AWNING DAMAGE TO PROPERTY. TIME ESTIMATED FROM RADAR. |
| Jun 4, 12:42 AM CDT | TSTM WND DMG | 2 S Jollyville, TX | HIGH WINDS AND LARGE TREE LIMBS REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.1 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WUUS54 KEWX 040507
SVREWX
TXC453-491-040600-
/O.NEW.KEWX.SV.W.0071.180604T0507Z-180604T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1207 AM CDT MON JUN 4 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southwestern Williamson County in south central Texas...
Northern Travis County in south central Texas...
* Until 100 AM CDT
* At 1207 AM CDT, a severe thunderstorm was located near Round Rock,
moving west at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Anderson
Mill, Serenada, Windemere, Leander, Hutto, Lakeway, Manor, Lago
Vista, Bee Cave, West Lake Hills, Hudson Bend, The Hills, Liberty
Hill, Weir and Barton Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3041 9741 3024 9799 3053 9810 3064 9804
3076 9760
TIME...MOT...LOC 0507Z 081DEG 21KT 3054 9773
HAIL...1.00IN
WIND...60MPH
$$
MO1 follow-up statement
347
WWUS54 KEWX 040535
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1235 AM CDT MON JUN 4 2018
TXC453-491-040600-
/O.CON.KEWX.SV.W.0071.000000T0000Z-180604T0600Z/
Williamson TX-Travis TX-
1235 AM CDT MON JUN 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHWESTERN WILLIAMSON AND NORTHERN TRAVIS COUNTIES...
At 1234 AM CDT, severe thunderstorms were located along a line
extending from Manor to near Liberty Hill, moving west at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Anderson
Mill, Serenada, Windemere, Leander, Hutto, Lakeway, Manor, Lago
Vista, Bee Cave, West Lake Hills, Hudson Bend, The Hills, Liberty
Hill, Weir and Barton Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3041 9741 3024 9799 3053 9810 3064 9804
3076 9760
TIME...MOT...LOC 0534Z 071DEG 16KT 3033 9757 3060 9795
HAIL...0.88IN
WIND...60MPH
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:37 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 9:37 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 937 PM CDT Sun Jun 3 2018 .UPDATE... Complex of storms to the east of the CWA continues to crank west. Cloud tops still remain near -80C in places with no signs of warming. Latest mesoanalysis shows little CIN for the next couple of hours and therefore expect it to continue west aided by cold pool interactions. The bulk of the convection can be seen building near the stalled boundary near College Station. In addition, this axis along the boundary is where the best CAPE/little CIN is located and have thus raised PoPs in this area in the northeastern CWA to 40 percent. The HRRR does weaken the complex after 3 hours as CIN increases but if this does not happen PoPs would have to be increased a bit higher. Large amounts of CAPE would support the threat of a strong storm with gusty winds, but would bet storms would be in a somewhat weakened state before arriving to the CWA. The focus then turns west and our northern CWA could get clipped by this system after 2 AM and will keep 30-40 PoPs for the northern Edwards Plateau and Hill Country for this. && .PREV DISCUSSION... /ISSUED 627 PM CDT Sun Jun 3 2018/ AVIATION DISCUSSION...FOR 00Z TAF PERIOD... Isolated TSRA has developed on the Plateau and Hill Country but should stay clear of all terminals this evening. Another complex in West Texas is expected to develop late tonight and push east towards South Central Texas, but should also avoid terminals. Thus, VFR is expected to prevail throughout the next 24 hours. However, some periodic cloud cover at 600 and 1200 ft may be possible around 12Z for the I-35 sites. Amendments may be needed around this time if coverage becomes more extensive than anticipated. PREV DISCUSSION... /ISSUED 516 PM CDT Sun Jun 3 2018/ UPDATE... Made some updates to reorient PoPs for the remainder of the afternoon and in the tonight period. Cu field is non-existent along Highway 90 and have removed the mention of PoPs for most of this region and this includes San Antonio. Also lowered PoPs by 10 percent for areas near and east of Austin as cu field there is not too good looking for now. The best area of surface convergence remains in the northern Hill Country and Edwards Plateau where storms have initiated and increased PoPs a bit there. MLCAPE values around 2,500 J/kg will support the threat of localized severe updrafts within multicellular clusters given the lack of deep layer shear. PREV DISCUSSION... /ISSUED 248 PM CDT Sun Jun 3 2018/ SHORT TERM (Tonight through Monday Night)... A cold front was stretched across the northern part of our CWA. This front is beginning to stall and will move slowly to the south tonight. We expect this front to produce some showers and thunderstorms as it moves through mainly across the northern half of the area. The airmass the front is moving into is very warm and moist and instability will be high. SPC has included our CWA in the marginal outlook for tonight and storms could be strong to severe with the high instability. The most likely threat from severe storms tonight will be strong winds. Monday an upper level shortwave trough will move across North Texas/Oklahoma and there will be low chances for showers and thunderstorms across the eastern part of the area. LONG TERM (Tuesday through Sunday)... Tuesday the subtropical ridge will build back over the region suppressing any convection. The ridge will dominate over South Texas through the end of the period with no rain chances during this period. Temperatures will continue to be above normal through the week with highs in the middle 90s to near 105. A slight shift in the low level flow may bring temperatures down a couple of degrees for the weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 97 74 98 75 / 30 20 10 0 0 Austin Bergstrom Intl Airport 74 96 73 98 74 / 30 20 10 0 0 New Braunfels Muni Airport 75 98 73 99 73 / 20 10 - 0 0 Burnet Muni Airport 73 95 72 97 74 / 30 30 10 - 0 Del Rio Intl Airport 76 102 75 105 77 / 20 0 0 0 0 Georgetown Muni Airport 74 95 73 97 75 / 40 30 10 - 0 Hondo Muni Airport 73 98 72 100 73 / 10 - 0 0 0 San Marcos Muni Airport 75 98 73 99 74 / 20 20 10 0 0 La Grange - Fayette Regional 76 96 74 97 75 / 40 30 10 - 0 San Antonio Intl Airport 75 98 75 99 76 / 10 10 0 0 0 Stinson Muni Airport 76 98 74 100 75 / 10 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...Hampshire
Hazardous weather outlook, Jun 3, 4:59 AM CDT, 19 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 459 AM CDT Sun Jun 3 2018 TXZ171>173-183>194-202>209-217>225-228-041100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 459 AM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong thunderstorms will be possible this afternoon and this evening along a cold front that is expected to stall over South Central Texas. Storms generally north of Highway 90 will have a potential to produce strong winds over 50 mph and small hail. Areas along and south of Highway 90 could continue to experience afternoon high heat index values in the 101 to 107 degree range. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices each afternoon will peak around 100 to 105 degrees across most areas with the exception of the Hill Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 3, 10:59 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1059 PM CDT SUN JUN 3 2018
TXZ173-193-194-209-040500-
Williamson TX-Bastrop TX-Fayette TX-Lee TX-
1059 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...
BASTROP...LEE AND FAYETTE COUNTIES UNTIL MIDNIGHT CDT...
At 1057 PM CDT, Doppler radar was tracking a complex of strong
thunderstorms about 10 miles east Lexington, moving west at 40 mph.
Hail up to the size of nickels, wind gusts exceeding 50 mph, and
frequent cloud to ground lightning will all be possible with this
storm complex.
Locations impacted include...
Taylor, Elgin, Bastrop, Giddings, La Grange, Smithville, Schulenburg,
Flatonia, Lexington, Shelby, Thrall, Fayetteville, Dime Box, Round
Top, Fedor, Camp Swift, Cedar Creek, Circle D-KC Estates, Rosanky and
Paige.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2963 9688 2963 9714 3007 9765 3020 9750
3042 9737 3047 9747 3064 9739 3063 9723
3046 9715 3056 9696 3054 9693 3046 9690
3039 9679 3032 9674 3029 9665 3024 9674
3016 9679 3014 9677 3014 9665 2996 9657
TIME...MOT...LOC 0357Z 075DEG 57KT 3036 9699
TB3Special weather statement, Jun 3, 11:39 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1139 PM CDT SUN JUN 3 2018
TXZ192-040515-
Travis TX-
1139 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TRAVIS COUNTY UNTIL 1215
AM CDT...
At 1139 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coupland, or near Elgin, moving southwest at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Austin, Pflugerville, Elgin, Windemere, Austin Bergstrom Int Airport,
Manor, Hornsby Bend, Webberville, Wells Branch and Del Valle.
LAT...LON 3048 9755 3049 9751 3046 9746 3046 9744
3044 9742 3044 9740 3041 9737 3020 9750
3008 9764 3043 9778 3046 9769 3048 9768
3048 9764 3049 9760 3050 9757
TIME...MOT...LOC 0439Z 066DEG 34KT 3040 9740
MOSpecial weather statement, Jun 4, 12:04 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1204 AM CDT MON JUN 4 2018
TXZ172-173-192-040600-
Williamson TX-Burnet TX-Travis TX-
1204 AM CDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON...TRAVIS
AND SOUTHWESTERN BURNET COUNTIES UNTIL 100 AM CDT...
At 1204 AM CDT, Doppler radar was tracking a strong thunderstorm over
Round Rock, moving west at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Marble
Falls, Anderson Mill, Serenada, Windemere, Leander, Hutto, Lakeway,
Manor, Lago Vista, Bee Cave, West Lake Hills, Hudson Bend, The Hills,
Liberty Hill and Rollingwood.
LAT...LON 3038 9741 3022 9798 3026 9803 3040 9814
3043 9813 3044 9816 3065 9832 3076 9760
TIME...MOT...LOC 0504Z 087DEG 31KT 3052 9769
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:59 PM CDT | Special Weather Statement | EWX | Bastrop, Fayette, Lee | 61 min |
| Jun 3, 11:22 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 68 min |
| Jun 3, 11:39 PM CDT | Special Weather Statement | EWX | Travis | 36 min |
| Jun 4, 12:04 AM CDT | Special Weather Statement | EWX | Williamson | 56 min |
| Jun 4, 12:19 AM CDT | Special Weather Statement | EWX | Burnet, Llano | 41 min |
| Jun 4, 12:27 AM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 4 hr |
| Jun 4, 12:51 AM CDT | Special Weather Statement | EWX | Travis | 54 min |
| Jun 4, 1:03 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 4, 1:06 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| Jun 4, 1:17 AM CDT | Special Weather Statement | EWX | Blanco | 43 min |
| Jun 4, 1:47 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano, Travis | 3 hr |
| Jun 4, 2:05 AM CDT | Special Weather Statement | EWX | Blanco | 55 min |
| Jun 4, 2:10 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 35 min |
| Jun 4, 2:36 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet | 3 hr |
| Jun 4, 3:56 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 3 hr |
| Jun 4, 5:08 AM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| Jun 4, 5:33 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 3 hr |
| Jun 4, 5:39 AM CDT | Special Weather Statement | EWX | Kerr | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.